MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811228
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The bottom screws backed out and the locking mechanism was pushed out and snapped on the anterior cervical plate.The original surgery was approximately 2 years ago and the patient called the doctor complaining of neck pain.Revision surgery occurred.
 
Additional Manufacturer Narrative
Method: x-ray image review, nc/capa history review, labelling review, risk assessment.Result: the reported event was confirmed via received x-ray image.Device was not returned, therefore, an evaluation could not be performed.No lot # was provided, so a manufacturing record review could not be performed.Conclusion: the root cause of the reported event was determined to be backing out of bottom screws of the plate which resulted due to continuous load on the device for 2 years.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 28
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8109704
Report Number0009617544-2018-00277
Device Sequence Number13876425
Product Code KWQ
UDI-Device Identifier07613252152187
UDI-Public07613252152187
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811228
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;